Alert archive / Texas / Special Weather Statements in 2014
Special Weather Statement, NWS Amarillo, TX
NWS Amarillo, TX issued this special weather statement at Oct 22, 2014, 8:21 PM CDT for Potter County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 22, 2014, 8:21 PM CDT (01:21 UTC)
- Expired
- Oct 22, 2014, 8:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Amarillo, TX
County Potter County, TX
The radar
The Amarillo radar (KAMA), 40 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.4 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 984 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
095 WWUS84 KAMA 230121 SPSAMA SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 821 PM CDT WED OCT 22 2014 TXZ012-230145- POTTER TX- 821 PM CDT WED OCT 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN POTTER COUNTY UNTIL 845 PM CDT... AT 821 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES SOUTH OF MASTERSON...OR 23 MILES SOUTH OF DUMAS...MOVING SOUTH AT 10 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... VALLEY DE ORO... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN. LAT...LON 3546 10187 3545 10211 3561 10207 3561 10194 TIME...MOT...LOC 0121Z 356DEG 8KT 3553 10201 $$ 14
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Oct 22, 6:09 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Oct 22, 6:09 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 609 PM CDT WED OCT 22 2014 .AVIATION... VFR CONDITIONS STARTING OUT FOR THE 00Z TAFS BUT CONDITIONS ARE EXPECTED TO DETERIORATE BETWEEN NOW AND 06Z. LINGERING CONVECTION ACROSS THE PANHANDLES SHOULD CONTINUE TO DIMINISH AS WE LOOSE HEATING...BUT KAMA AND KGUY HAVE A CHANCE TO BE IMPACTED EARLY ON IN THIS TAF CYCLE. AFTER SUNDOWN...PATCHY FOG IS EXPECTED TO DEVELOP AND IMPACT THE TERMINALS. VISIBILITIES WILL DROP BETWEEN 1SM AND 2SM BUT COULD DROP BELOW 1SM. THIS FOG WILL PERSIST UNTIL 16Z TOMORROW WHEN LOW LEVEL MIXING INCREASES. VFR CONDITIONS SHOULD PERSIST AFTER THIS POINT && .PREV DISCUSSION... /ISSUED 247 PM CDT WED OCT 22 2014/ DISCUSSION... UPPER LEVEL ELONGATED TROUGH OVER THE WESTERN PANHANDLES NOW WILL CONTINUE TO SWEEP THE PRECIPITATION EAST OF THE PANHANDLES TONIGHT. FOG WILL LIKELY DEVELOP ACROSS THE PANHANDLES GIVEN THE WET GROUND AND LIGHT WINDS. THE FOG SHOULD LIFT BY MID DAY THURSDAY... LEAVING MAINLY SUNNY SKIES BEHIND. A WARMING TREND WILL COMMENCE THURSDAY AND WILL CONTINUE THROUGH SATURDAY AS AN UPPER LEVEL RIDGE BUILDS OVER THE AREA. THE UPPER RIDGE WILL THEN PUSH OFF TO THE EAST TO ALLOW A FAST MOVING SHORT WAVE TROUGH TO MOVE THROUGH THE WESTERN U.S. AND INTO THE PLAINS BY MONDAY NIGHT. THIS SHORT WAVE TROUGH WILL BRING A COLD FRONT THROUGH THE AREA...BUT THE JURY IS STILL OUT ON WHETHER IT WILL BRING RAIN TO THE REGION OR NOT. MODELS ARE AGAIN AT ODDS ON HOW STRONG THIS SHORT WAVE TROUGH WILL BE. FOR NOW WILL LEAVE THE FORECAST DRY FOR EARLY NEXT WEEK UNTIL THE MODELS START TO CONVERGE ON A SOLUTION. COOLER TEMPERATURES ARE IN STORE NO MATTER WHICH MODEL YOU LOOK AT FOR THE FIRST PART OF NEXT WEEK. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 99/14
Hazardous weather outlook, Oct 22, 3:33 PM CDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 333 PM CDT WED OCT 22 2014 OKZ001>003-TXZ001>020-231200- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 333 PM CDT WED OCT 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE EASTERN OKLAHOMA AND TEXAS PANHANDLES THIS EVENING. STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. SOME OF THE STRONGER STORMS MAY PRODUCE HAIL...GUSTY WINDS AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Oct 22, 7:12 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 712 PM CDT WED OCT 22 2014 TXZ007-012-230045- MOORE TX-POTTER TX- 712 PM CDT WED OCT 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN POTTER AND SOUTHERN MOORE COUNTIES UNTIL 745 PM CDT... AT 712 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES WEST OF MASTERSON...OR 16 MILES SOUTH OF DUMAS...MOVING EAST AT 10 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... MASTERSON... FOUR WAY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN. LAT...LON 3574 10195 3556 10192 3556 10210 3568 10213 TIME...MOT...LOC 0012Z 262DEG 7KT 3564 10202 14
Special weather statement, Oct 22, 8:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 821 PM CDT WED OCT 22 2014 TXZ012-230145- POTTER TX- 821 PM CDT WED OCT 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN POTTER COUNTY UNTIL 845 PM CDT... AT 821 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES SOUTH OF MASTERSON...OR 23 MILES SOUTH OF DUMAS...MOVING SOUTH AT 10 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... VALLEY DE ORO... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN. LAT...LON 3546 10187 3545 10211 3561 10207 3561 10194 TIME...MOT...LOC 0121Z 356DEG 8KT 3553 10201 14
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 7:12 PM CDT | Special Weather Statement | AMA | Moore | 33 min |
| Oct 22, 8:46 PM CDT | Special Weather Statement | AMA | Potter | 44 min |
| Oct 23, 5:17 AM CDT | Dense Fog Advisory | AMA | Carson, Collingsworth, Dallam, Donley, Gray, Hansford and 9 more | 5 hr |
Nearby
Special Weather Statements in Texas, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.